Hail, Weld
- When
- June 2, 5:54 PM MST
- Where
- Weld County, 3 mi NNE of Platteville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.500, -104.667
6 hail, 6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM MST, 4 hours 24 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON JUN 2 2003 SHORT TERM DISCUSSION: ATMOSPHERE HAD STABILIZED THIS MORNING WITH QUITE A BIT OF WARMING ALOFT. ETA BUFFER SOUNDINGS INDICATE CAP IN PLACE UNTIL AFT 00Z. NEXT WAVE NOW ACROSS WRN WY WILL BRING IN SOME COOLER AIR ALOFT TNT ACROSS THE CWA. SHOULD BE ENOUGH INSTABILITY FOR ISOLD STORMS...THOUGH SURFACE BASED MSTR HAS DROPPED THIS AFTN...ESP IN/NR FOOTHILLS. STORMS WILL BE A LITTLE MORE NUMEROUS ACROSS HIR TERRAIN OF PALMDER DIVIDE AND FAR NERN PLAINS TNT. THE WAVE MAINLY STAYS NORTH AND EAST OF CWA...BUT MODELS INDICATE DEVELOPING COMPLEX TNT IN NEBRASKA MAY SKIRT FAR NERN CO DURING THE NIGHT. ISOLD SEVERE OUT TO THE FAR NE WITH A LITTLE BETTER MSTR AND FAIRLY STRONG MID LVL FLOW. APPEARS ISOLD POPS SHOULD SUFFICE FOR MUCH OF THE CWA. AS THIS NEXT WAVE PASSES...NEXT SURGE MOVES INTO NERN CO LATE TNT AND EARLY TUE MORNING. AMS MAY REMAIN MORE CAPPED THAN FCST SOUNDINGS INDICATE...BUT SCT STORMS LIKELY TO POP LATE TUE AFTN IN AND NRN FOOTHILLS WITH UPSLOPE FLOW UPWARDS TO MTN TOP WITH SOME POOLING MSTR. FAR NERN PLAINS MAY BE TOO CAPPED UNTIL TUE EVENING. TEMPS WILL BE A LITTLE COOLER ON TUE WITH PASSAGE OF FRONT. WILL BACK OFF ON POPS OVER THE NERN PLAINS TUE AFTN. ENTREKIN LONG TERM DISCUSSION: FOR TUESDAY NIGHT AND WEDNESDAY A MODERATE NORTHWESTERLY FLOW WILL CONTINUE OVER COLORADO. WEAK LIFT ASSOCIATED WITH SHORT WAVE EMBEDDED IN THE FLOW COUPLED WITH AFTN INSTBY SHOULD ALLOW FOR SCT SHOWERS AND THUNDERSTORMS IN THE AFTN/EVNG. SOME SHOWERS MAY LINGER OVERNIGHT ACRS THE NERN CORNER AS THIS SYSTEM MOVES THROUGH. ON WEDNESDAY...SFC THETA-E RIDGE ID PROGGED TO PILE UP ALG THE FRONT RANGE AS AN E-SELY FLOW DEVELOPS. SO SCT POPS STILL LOOK OK IF LINGERING STRATUS FROM THE PASSING SHORT WAVE DOES NOT INHIBIT WARMUP TOO MUCH. FOR WEDNESDAY NIGHT INTO THURSDAY...STRONG COLD FRONT ASSOCIATED WITH H5 TROF MOVING FM CANADA INTO ERN MT. UPSLOPE COUPLED WITH LINGERING INSTBY MAY ALLOW FOR A GOOD CHC OF PCPN ALG THE FRONT RANGE WEDNESDAY NIGHT. BY THURSDAY NIGHT H7 TEMPERATURES ALG NRN BORDER DROP TO 0C. WL KEEP MENTION OF SNOW IN THE MTNS THURSDAY NIGHT/FRIDAY MORNING. IN THE EXTENDED...FRIDAY SHOULD RMN FAIRLY COOL WITH WEAK RDGG ALF. WL KEEP A CHC OF SHOWERS IN THE FCST WITH LINGER MSTR AROUND. NEXT TROF IS PROGGED TO CROSS NRN CO SATURDAY...SO MAY HAVE ANOTHER CHC OF SHOWERS AND T-STORM AT THAT TIME. WL WARM UP TEMPERATURES SLIGHTLY FOR SATURDAY...WITH BEST WARMUP ON SUNDAY AND MONDAY AS MORE OF A WLY FLOW/RDGG ALF DEVELOPS. COOPER .DEN...NONE.
COZ030>051-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT MON JUN 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE FOOTHILLS AND HIGHER TERRAIN OVER THE PALMER DIVIDE AND NORTHWEST WELD COUNTY BY LATE AFTERNOON. ISOLATED STORMS WILL THEN MOVE ACROSS THE REST OF NORTHEAST COLORADO TONIGHT. THE FAR NORTHEAST PLAINS WILL BE TOO STABLE FOR STORMS UNTIL AFTER 6 PM TONIGHT...WHERE AN UPPER LEVEL DISTURBANCE WILL DESTABILIZE THE ATMOSPHERE. THERE IS SUFFICIENT SHEAR FOR AN ISOLATED MARGINAL SEVERE STORM...MAINLY OVER FAR NORTHEAST COLORADO AND THE PALMER DIVIDE REGION TONIGHT FOR HAIL UP TO AN INCH IN DIAMETER AND STRONG WIND GUSTS TO 60 MPH. ELSEWHERE...STORMS WILL BE BELOW SEVERE LIMITS. THE FLOODING THREAT WILL BE LOW TODAY WITH LOWER MOISTURE LEVELS AND THE FASTER MOVEMENT OF STORMS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...TEMPERATURES WILL BE MUCH COOLER WITH A CHANCE OF RAIN EXPECTED ACROSS THE NORTHEASTERN PLAINS WEDNESDAY NIGHT WITH EVEN SOME SNOW IN THE MOUNTAINS. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. A MODERATE NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER COLORADO ON TUESDAY. ENOUGH MOISTURE AND SHEAR WILL BE PRESENT FOR A SEVERE THUNDERSTORM OR TWO ON TUESDAY. WEDNESDAY INTO THURSDAY...AN UNSEASONABLY STRONG STORM SYSTEM IS EXPECTED DROP OUT OF CANADA. AS IT DOES... A COLD FRONT WILL MOVE INTO NORTHEASTERN COLORADO. IT WILL BE COLD ENOUGH IN THE MID LEVELS TO BRINGS A CHANCE OF SNOW TO THE MOUNTAINS ...WITH A GOOD CHANCE OF RAIN ELSEWHERE. ANOTHER SYSTEM IS EXPECTED TO MOVE ACROSS NORTHERN COLORADO BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OVER FAR NORTHEAST COLORADO. SWE/FMC
The Denver radar (KFTG), 34 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
6 hail, 6 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds downed several tree limbs, up to 8 inches in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368109, 5367492, 5368110, 5368179, 5367493, 5367494, 5367495, 5367496, 5367559, 5367556, 5367557, 5367558.